MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER, 20G 10CM; INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER, 20G 10CM; INTRAVASCULAR CATHETER
Catalog Number M120100
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/08/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of rezh1843 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that a customer experienced significant resistance when switching the cannulation of the first portion of the catheter installed on (b)(6) 2016.Allegedly 4 cm was left in the vein of a patient when removing the powerglide.As transcribed from customer from french: "please understand that since we had a resistance to cannulation, the catheter moved.We could cannulate the 2nd part and had to remove the catheter.When removing the catheter, a slight resistance was observed and 4 cm remained in the vein.The result was that the vascular surgery advised in the file, that the patient should perhaps go to angiography to remove the 4 cm catheter that remained in his vein.Patient is awaiting a procedure to remove the 4 cm.".
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a breach in the powerglide catheter was confirmed and the damage appears to be use related.One 20ga powerglide catheter was returned for investigation.The powerglide catheter was incomplete.The catheter tubing extended 5.7cm from the distal end of the pink hub.The catheter handle had been removed from the catheter and was not returned for investigation.Blood residue was visible on the catheter.The printing on the hub indicated a 10cm catheter.A microscopic examination of the distal end of the returned catheter segment exhibited an irregular edge.There were areas of the catheter edge that are consistent with sharp instrument damage and areas of the edge that are consistent with a tear in the catheter material.A longitudinal score line was visible in the tubing adjacent to the distal tip of the returned catheter segment.The catheter was cut lengthwise to examine the score line within the catheter.A 1mm score line was visible within the catheter, which got deeper toward the distal end of the catheter.The damage appears to be consistent with needle tip damage.The catheter was most likely punctured with the needle.After inserting the needle into the vein and advancing the guidewire until it is fully extended and locked into place, the ifu instructs to ¿grip the plastic housing by holding the back grips and fully advance the catheter using the catheter handle.¿ the ifu cautions, ¿always keep the housing stationary while advancing catheter handle.Do not hold the catheter handle stationary and retract the housing.¿ the product ifu warns, ¿once the catheter has been advanced, do not re-insert the needle back into the catheter or pull the catheter back onto the needle.This may result in damage to the catheter.If the catheter needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter.¿ the damage found on the returned sample is consistent with damage caused by re-inserting the needle back into the catheter or pulling the catheter back over the needle during the placement process.No further action is required because the complainant event could not be related to a deficiency in product manufacture or deficiency while under correct product use.

Brand Name
POWERGLIDE MIDLINE CATHETER, 20G 10CM
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5402683
Report Number3006260740-2016-00010
Device Sequence Number493088
Product Code FOZ
UDI-Device Identifier00801741075322
UDI-Public(01)00801741075322(17)170728(10)REZH1843
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K121073
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Followup
Report Date (Section B) 01/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/30/2017
Device Catalogue NumberM120100
Device Lot NumberREZH1843
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/01/2016
Supplement Report FDA Received Date05/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;